Alert archive / Minnesota / Snow Advisories in 2008

Snow Advisory 2, NWS Grand Forks, ND

March 20, 20085 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this snow advisory at Mar 20, 2008, 3:15 PM CDT for 5 counties in Minnesota; 5 counties in North Dakota. It took effect at Mar 20, 2008, 7:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 3:15 PM CDT (20:15 UTC)
In effect from
Mar 20, 2008, 7:00 PM CDT
Expired
Mar 21, 2008, 1:33 PM CDT
In force
19 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 202015
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
315 PM CDT THU MAR 20 2008

...EARLY SPRING SNOW HEADING FOR PARTS OF THE REGION...

.SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL
MINNESOTA TONIGHT CONTINUING INTO FRIDAY. ACCUMULATIONS UP TO 5
INCHES CAN BE EXPECTED IN AND AROUND THE COMMUNITIES OF LISBON...FORMAN
...WAHPETON BRECKENRIDGE AND ELBOW LAKE. ROADWAYS MAY BECOME
SLUSH AND SNOW COVERED MAKING FOR HAZARDOUS TRAVEL.

ADJACENT TO THE ADVISORY AREA SNOW AMOUNTS OF 1 TO 3 INCHES CAN BE
EXPECTED. THE SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY
FRIDAY.

MNZ029-040-NDZ049-052-053-212100-
/O.NEW.KFGF.SN.Y.0002.080321T0000Z-080321T2100Z/
WILKIN-GRANT-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...LISBON...
GWINNER...WAHPETON
315 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT
FRIDAY. 

SNOW WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT INTO FRIDAY.
ACCUMULATIONS UP TO 5 INCHES CAN BE EXPECTED BEFORE ENDING FRIDAY
AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS43 KFGF 210228
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
928 PM CDT THU MAR 20 2008

...EARLY SPRING SNOW WILL CONTINUE TONIGHT INTO FRIDAY...

.SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL
MINNESOTA TONIGHT AND CONTINUE INTO FRIDAY. ACCUMULATIONS OF 6 INCHES
OR MORE ARE POSSIBLE IN EXTREME SOUTHEAST NORTH DAKOTA NEAR THE
NORTH AND SOUTH DAKOTA BORDER AREAS INTO WILKIN COUNTY. FURTHER
NORTH...LIGHTER AMOUNTS WILL FALL AND SNOW AMOUNTS MAY VARY
GREATLY FROM SOUTH TO NORTH. ROADS WILL BECOME SNOW COVERED
MAKING FOR HAZARDOUS TRAVEL TONIGHT AND FRIDAY.

THE SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY FRIDAY.

MNZ029-NDZ049-052-053-212100-
/O.UPG.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
/O.NEW.KFGF.HS.W.0001.080321T0228Z-080321T2100Z/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
928 PM CDT THU MAR 20 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

SNOW...HEAVY AT TIMES WILL CONTINUE TONIGHT INTO FRIDAY AFTERNOON
IN THE LISBON...HAVANA...GWINNER...HANKINSON AND CAMPBELL AREAS.
TOTAL ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE BEFORE THE SNOW
TAPERS OFF FRIDAY AFTERNOON. THE HEAVIER SNOW TOTALS WILL OCCUR IN
THE SOUTHERN PORTIONS OF SARGENT AND RICHLAND COUNTIES...WITH
SLIGHTLY LOWER SNOW TOTALS IN THE NORTHERN PORTION OF RANSOM
COUNTY. ROADS WILL BE SNOW COVERED AND SLIPPERY THROUGH FRIDAY...SO
USE CAUTION IF TRAVELING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ003-027-028-030-031-NDZ038-039-212100-
/O.EXA.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-
BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...VALLEY CITY...FARGO
928 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. 

SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY IN VALLEY CITY...FERGUS
FALLS...AND NEW YORK MILLS. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE
EXPECTED BEFORE THE SNOW ENDS FRIDAY AFTERNOON. THE HEAVIER SNOW
AMOUNTS WILL FALL IN THE SOUTHERN PORTIONS OF BARNES...CASS...CLAY...BECKER
AND OTTERTAIL COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ040-212100-
/O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
928 PM CDT THU MAR 20 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY. 

SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY AFTERNOON IN ELBOW LAKE.
ACCUMULATIONS OF UP TO 5 INCHES CAN BE EXPECTED BEFORE THE SNOW
ENDS FRIDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
DK
000 
WWUS43 KFGF 210929
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
429 AM CDT FRI MAR 21 2008

...EARLY SPRING SNOW WILL CONTINUE TODAY...

.SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA TODAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN
EXTREME SOUTHEAST NORTH DAKOTA NEAR THE NORTH AND SOUTH DAKOTA
BORDER INTO WILKIN COUNTY. FARTHER NORTH...LOWER SNOW AMOUNTS WILL
FALL AND SNOW AMOUNTS MAY VARY GREATLY FROM SOUTH TO NORTH. ROADS
WILL BECOME SNOW COVERED MAKING FOR HAZARDOUS TRAVEL TODAY. THE
SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY FRIDAY.

MNZ029-NDZ049-052-053-212100-
/O.CON.KFGF.HS.W.0001.000000T0000Z-080321T2100Z/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
429 AM CDT FRI MAR 21 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

SNOW...HEAVY AT TIMES WILL CONTINUE TODAY IN THE LISBON...
HAVANA...GWINNER...HANKINSON AND CAMPBELL AREAS. TOTAL
ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS
OFF THIS AFTERNOON. THE HEAVIER SNOW TOTALS WILL OCCUR IN THE
SOUTHERN PORTIONS OF SARGENT AND RICHLAND COUNTIES...WITH SLIGHTLY
LOWER SNOW TOTALS IN THE NORTHERN PORTION OF RANSOM COUNTY. ROADS
WILL BE SNOW COVERED AND SLIPPERY THROUGH FRIDAY... SO USE CAUTION
IF TRAVELING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

MNZ003-027-028-030-031-040-NDZ038-039-212100-
/O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...VALLEY CITY...FARGO
429 AM CDT FRI MAR 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SNOW WILL CONTINUE FRIDAY IN VALLEY CITY...FERGUS FALLS...AND NEW
YORK MILLS. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BEFORE
THE SNOW ENDS FRIDAY AFTERNOON. THE HEAVIER SNOW AMOUNTS WILL FALL
IN THE SOUTHERN PORTIONS OF BARNES...CASS...CLAY...BECKER AND
OTTER TAIL COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

HOPPES
000 
WWUS43 KFGF 211327
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
827 AM CDT FRI MAR 21 2008

...SNOW TAPERING OFF...

.THE LIGHT SNOW HAS TAPERED OFF ACROSS EXTREME SOUTHEAST NORTH
DAKOTA...BUT WILL CONTINUE FOR ANOTHER HOUR OR TWO ALONG THE
INTERSTATE 94 CORRIDOR IN NORTH DAKOTA AND THE HIGHWAY 10 CORRIDOR
IN MINNESOTA.

MNZ029-NDZ049-052-053-211430-
/O.CAN.KFGF.HS.W.0001.000000T0000Z-080321T2100Z/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
827 AM CDT FRI MAR 21 2008

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
HEAVY SNOW WARNING. 

MOST OF THE SNOW HAS ENDED ACROSS THE LISBON...LIDGERWOOD AND
WAHPETON BRECKENRIDGE AREAS...WITH VERY LITTLE ADDITIONAL
SNOWFALL EXPECTED.

$$

MNZ003-027-028-030-031-040-NDZ038-039-212100-
/O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...VALLEY CITY...FARGO
827 AM CDT FRI MAR 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SNOW WILL CONTINUE FROM VALLEY CITY TO FARGO MOORHEAD TO DETROIT
LAKES FOR ANOTHER HOUR OR TWO. EVEN SO...ADDITIONAL SNOWFALL
AMOUNTS SHOULD BE AN INCH OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

GODON
000 
WWUS43 KFGF 211525
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1025 AM CDT FRI MAR 21 2008

...SNOW TAPERING OFF WEST OF THE FARGO MOORHEAD AREA...

.LIGHT SNOW HAS CONTINUED TO TAPER OFF ALONG THE INTERSTATE 94
CORRIDOR IN NORTH DAKOTA...BUT CONTINUES TO FALL ALONG THE HIGHWAY
10 CORRIDOR IN MINNESOTA. ADDITIONAL SNOWFALL AMOUNTS ALONG THE
HIGHWAY 10 CORRIDOR IN MINNESOTA SHOULD BE LESS THAN AN INCH.

NDZ038-039-211630-
/O.CAN.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
BARNES-CASS-
INCLUDING THE CITIES OF...VALLEY CITY...FARGO
1025 AM CDT FRI MAR 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. 

ACCUMULATING SNOW HAS ENDED FROM VALLEY CITY TO THE FARGO
MOORHEAD AREA. 

$$

MNZ003-027-028-030-031-040-212100-
/O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE
1025 AM CDT FRI MAR 21 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

LIGHT SNOW WILL CONTINUE THROUGH THE NOON HOUR ACROSS THE
HAWLEY...DETROIT LAKES...FERGUS FALLS AND PERHAM AREAS. ADDITIONAL
SNOWFALL AMOUNTS SHOULD BE AN INCH OR LESS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

GODON
000 
WWUS43 KFGF 211833
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
133 PM CDT FRI MAR 21 2008

...SNOW ADVISORY IS CANCELLED...

MNZ003-027-028-030-031-040-211945-
/O.CAN.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/
CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE
133 PM CDT FRI MAR 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF WEST CENTRAL
MINNESOTA...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

$$

GODON

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Mar 20, 2:30 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 20, 2:30 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT THU MAR 20 2008

.DISCUSSION...
FORECAST CHALLENGE CONCERNS SNOW CHANCES/COVERAGE/AMOUNTS AND
TEMPERATURES.

NAM/GFS COMING INTO BETTER AGREEMENT WITH UPCOMING SYSTEM AND
SIMILAR IN THE FACT THAT THEY HAVE BEEN TRENDING FARTHER SOUTH WITH
HEAVIER SNOW BAND INTO SD. GFS HAS BEEN MOST CONSISTENT AND LINING
UP WITH CURRENT SNOWBAND SO WILL USE FOR DETAILS.

NW-SE ORIENTED SNOW BAND FROM SW ND TO SE SD LINING UP VERY WELL
WITH ENHANCED ZONE OF 700MB FRONTOGENETIC FORCING FROM GFS. THIS
ZONE TRANSLATES EAST OVERNIGHT INTO FRIDAY JUST GRAZING FAR SOUTHERN
FORECAST AREA. ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE
DEFICITS REACH ND/SD BORDER AREA AROUND 00Z AND EXPAND NORTH AND
EAST OVERNIGHT TO ROUGHLY NORTH HALF OF FA. LIFT OVERALL IS FAIRLY
WEAK ACROSS FA WITH ONLY 1-2 GM/KG MIXING RATIOS. MOST IMPRESSIVE
LIFT LOOKS TO BE OVER EASTERN SD AROUND MIDNIGHT SHIFTING INTO S MN
FRIDAY AM. WITH MODEL SOUNDINGS ACROSS FAR SOUTH SUPPORTING ALL SNOW
AND WITH ABOVE REASONING WILL GO FOR A SNOW ADVISORY ALONG FAR
SOUTHERN TIER COUNTIES UNTIL 4PM FRIDAY FOR GENERAL 3-6 INCHES. SNOW
CHANCES/AMOUNTS WILL TAPER OFF QUICKLY FROM S-NE AS DRY EASTERLY
FLOW AROUND SURFACE HIGH WILL MAKE IT TOUGH TO SATURATE COLUMN OVER
NE FA. CLOUDS TO SLOWLY EXPAND E-NE AND SHOULD COVER ALL BUT NE
QUARTER OF FA BY MORNING. WITH MINIMAL COOLING THROUGH COLUMN AND
CLOUDS TEMPERATURES WILL NOT DROP OFF ALL THAT FAR EXCEPT UNDER LESS
CLOUD COVER OVER NE FA.

ISENTROPIC LIFT FROM VALLEY EAST FRIDAY AM SHIFTS TO FAR EASTERN FA
BY LATE AFTERNOON AS SURFACE LOW SHIFTS TOWARDS SOUTHERN GREAT
LAKES.  WEAK IMPULSES DROPPING THROUGH INCREASING NW FLOW ALOFT AND
PERSISTENT WEAK SURFACE FORCING WILL NECESSITATE CONTINUED POPS
UNTIL SURFACE HIGH BUILDS INTO FA SATURDAY. GRADUAL COOLING THROUGH
COLUMN WILL LIMIT HIGH TEMPERATURES AT BEST INTO MID 30S.

AS HIGH SHIFTS EAST SUNDAY RETURN FLOW AND WARM ADVECTION MAY LEAD
TO SLIGHTLY WARMER TEMPERATURES DEPENDING ON SOLAR.

.LONG TERM MON-THU...
MODEL OF CHOICE FOR THE LONG RANGE PERIOD IS THE ECMWF. AT 500MB THE
FLOW STAYS FAIRLY ZONAL/ACTIVE. FOLLOWING THE ECMWF SOLUTION...SFC
HIGH SHOULD BE IN CONTROL FOR EARLY MON FOLLOWED BY A FRONT MOVING
IN LATER IN THE DAY MON/EARLY TUE. COULD BE SOME LIGHT PCPN AROUND
DUE TO THESE FEATURES...BUT WITH THE MAIN SFC LOW STAYING IN
SOUTHERN CANADA...AMOUNTS WOULD BE PRETTY LIGHT. IN THE WAKE OF THIS
SYSTEM...IT LOOKS PRETTY QUIET FOR WED/THU. THU STILL BEARS WATCHING
WITH THE GFS STILL TRYING TO SHOW A COLORADO LOW KICKING OUT AND
THEREFORE A POTENTIAL FOR A BIGGER PCPN PRODUCING SYSTEM FOR THE
NORTHERN PLAINS. AS FAR AS TEMPS GO...STUCK PRETTY CLOSE TO NORMALS.

&&

.AVIATION...
SHOULD BE A LOT OF DIFFERENCE BETWEEN THE THREE TAF SITES FOR THE
NEXT 24 HOURS. KFAR WILL BE CLOSEST TO THE SNOW BAND AND WILL
THEREFORE HAVE THE LOWEST CEILINGS/VSBYS. KGFK WILL TAKE LONGER TO
GET THESE LOWER CEILINGS/VSBYS...AND KBJI MAY NOT SEE ANY LIGHT SNOW
AT ALL UNTIL AFTER 18Z FRI. WINDS SHOULD BE FAIRLY CONSTANT FROM THE
EAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
     NDZ049-052-053.

MN...SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
     MNZ029-040.

&&

VOELKER/GODON
Hazardous weather outlook, Mar 20, 7:00 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 AM CDT THU MAR 20 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-211200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
700 AM CDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

MEASURABLE SNOWFALL IS POSSIBLE OVER EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MEASURABLE SNOWFALL IS POSSIBLE OVER EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY. UP TO ONE
INCH OF SNOWFALL ACCUMULATION CAN BE EXPECTED NORTH AND EAST OF A
DEVILS LAKE TO GRAND FORKS TO WADENA LINE. ONE TO THREE INCHES OF
SNOWFALL ACCUMULATION IS POSSIBLE IN THE NEW ROCKFORD...MAYVILLE
AND DETROIT LAKES AREAS. FROM THREE TO SIX INCHES OF SNOWFALL
ACCUMULATION IS POSSIBLE ALONG AND SOUTH OF A VALLEY CITY TO FARGO
TO NEW YORK MILLS AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE PROVIDE SNOWFALL REPORTS.

NG

Nearby

Snow Advisories in Minnesota, 2008Snow Advisories in North Dakota, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.